Upper Valley Overdoses Linked To Fentanyl-Heroin Mixture

Oct 27, 2014

Authorities in the Upper Valley confirmed today that a recent surge in drug overdoses is linked to heroin mixed with Fentanyl.

According to Hartford Police Deputy Chief Braedon Vail, there have been nine known overdoses in the Upper Valley this month, two of which were fatal.

Test results announced today showed that “a sample of heroin that was sent to the lab regarding the many overdoses in our area” were found to be mixed with Fentanyl.

The drug is a “powerful narcotic analgesic approximately 80 to 100 times more potent than morphine and many times more potent than heroin itself,” according to Vail’s announcement.

Three deaths in Addison County early this year were found to be the result of overdoses on pure Fentanyl being sold as heroin.

While a mix of heroin and Fentanyl is less potent than pure Fentanyl, Hartford police caution that “the mixture makes for an extremely dangerous combination and can ultimately lead to overdose and death.”